Hyperthyroid and graves

I was Diagoosed about 2 months ago. Now on Carbizole. 6 weeks I will have been in them next week. I was having terrible heart palpitations, shakes, irritation, brain fog etc., I have recently over the last week been getting dizzy spells, terrible acid on night time with whatever I eat or drink. Joint pain and cramp in hands. I am upset as I am putting Lots of weight on which really makes me feel crap. I've never known me put weight on so quick. I'm lucky I have a great husband who understands some of this. Doesn't like my irritability though. Doesn't get that side of it. Mind neither do I. Still get tired some days. Well I do work with alot if 3 year olds in Nursery. I've always been active. Any help or advice greatly appreciated x

10 Replies
oldestnewest

Hi. I was treated for graves in 2014. Am well now. Have you had a recent blood test? It's possible you are underactive and need dose adjustment. I went underactive about 6 weeks after starting treatment although I felt well (I felt dreadful prior to treatment). My dose was adjusted accordingly. I lost around half a stone prior to diagnosis (due to graves) and put it back on after starting treatment and perhaps a little bit extra initially. Weight settled quickly to my pre-graves level though. Best wishes.

1 like
Reply

I'm due blood tests next week. It's daft because blood test was taken 6 weeks ago before treatment then I'll see consultant again then have blood test taken and won't see him for another 6 weeks. I was borderline graves he said

Reply

The results should reveal if dose needs reducing. I was very overactive - over twice the level the t4 should have been - and still went underactive due to treatment by week 6. It's possible you are underactive or heading that way.

1 like
Reply

Thanks for info. X

Reply

I am on CMZ 2 x 20 a day. But I also need beta blockers to take away the horrid side effects of overactive. Have you been given propranolol

Reply

Keep us posted. Xxx

Reply

You can't be borderline Graves, you either have the antibodies or you do not. You can be borderline hyperthyroid though.

What dose of Carb are you on?

Reply

I have hyperthyroid. He told me it was very mild graves.

Reply

I'm on 20mg to start.

Reply

You need to get copies of all the thyroid tests you have. Some people can become overmedicated on Carb and suffer hypo symptoms. Get tested every 8 weeks, esp after any dose change.

Eat a good diet and take lots of rest/sleep. Difficult, but try and stay away from stressful situations. I found I just couldn't deal with anything much.

Did you have antibodies tested?

Reply

You may also like...